Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hot flashes
May 11, 2000

I'm taking Viracept, 3TC, 4DT, which caused me to be undetectable & stay undetectable for 3 years. CD4 has risen from 28 to about 450 (13%). I occassionally get hot flashes that might last about 5-10 minutes, & sometimes cause me to break out in a light sweat. It usually passes too quickly to register on a thermometer, but sometimes I get a reading like 101 degrees that soon drops to a normal range.

Could this be caused by medications, or could it be something else?

Response from Dr. Henry

You don't mention whether you are male or female which may impact why you are getting hot flashes. Hormonal imbalances (thyroid, testosterone, female hormones) can cause that. I have had scores of HIV patients relate those type of symptoms to me. I am sure that it is often an HIV effect (along with the effect of the immune system responding to HIV and releasing chemicals sporadically). Infections and tumors that are undiagnosed can also cause that but would seem unlikely in your case. Lastly, your meds could be a cause but there would likely be a pattern that you could identify. I doubt the meds are the cause but I am still learning. Rarely, when I have switched meds around for other reasons patients have reported to me that their hot flashes got better so perhaps it can happen. Keith Henry, M.D.



Previous
Peri-gential rash and sweating
Next
comment on

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement